Alert archive / California / Wind Advisories in 2009

Wind Advisory 50, NWS Las Vegas, NV

December 7, 2009San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 7, 2009, 10:19 PM PST for San Bernardino County, California. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2009, 10:19 PM PST (06:19 UTC)
Expired
Dec 8, 2009, 6:00 AM PST
In force
8 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 080619
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1019 PM PST MON DEC 7 2009

CAZ523>526-081400-
/O.NEW.KVEF.WI.Y.0050.091208T0619Z-091208T1400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1019 PM PST MON DEC 7 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE HIGH DESERT OF SAN BERNARDINO COUNTY...WHICH IS
IN EFFECT UNTIL 6 AM PST TUESDAY.

FOLLOWING THE PASSAGE OF THE STRONG STORM SYSTEM...GUSTY WINDS
HAVE DEVELOPED OVER THE MOJAVE DESERT OF SAN BERNARDINO COUNTY.
WIND SPEEDS BETWEEN 25 AND 35 MPH WITH GUST UP TO 55 MPH WILL
OCCUR. THE WINDS WILL IMPACT HIGH PROFILE VEHICLES TRAVELING ALONG
INTERSTATE 15 AND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
1 follow-up statement
000 
WWUS75 KVEF 081342
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 AM PST TUE DEC 8 2009

CAZ523>526-081445-
/O.EXP.KVEF.WI.Y.0050.000000T0000Z-091208T1400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
542 AM PST TUE DEC 8 2009

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING FOR
THE SAN BERNARDINO COUNTY DESERTS. AUTOMATED WIND SENSORS
INDICATED WIND GUSTS HAVE DECREASED TO BETWEEN 20 AND 30 MPH
ACROSS MUCH OF THE MOJAVE DESERT THIS MORNING. WINDS WILL CONTINUE
TO DIMINISH THIS MORNING AND BECOME GENERALLY LIGHT BY THIS
AFTERNOON.

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:14 PM PST, 5 minutes earlier.

Area forecast discussion, Dec 7, 10:14 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1014 PM PST MON DEC 7 2009

SYNOPSIS...A WIDESPREAD AREA OF RAIN AND SNOW ASSOCIATED WITH A
STRONG STORM SYSTEM HAS MOVED EAST INTO ARIZONA AND UTAH. FOR
SOUTHERN CALIFORNIA AND NEVADA SCATTERED LIGHT RAIN OR SNOW SHOWERS
ARE POSSIBLE MAINLY IN THE MOUNTAINS THE REST OF TONIGHT.
THE STORM WILL BE NEAR THE FOUR CORNERS REGION TUESDAY LEAVING THE
GREAT BASIN UNDER A COOL AND DRY NORTHWEST FLOW. THE
WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEK AS ADDITIONAL
PACIFIC SYSTEMS MOVE INLAND THURSDAY THEN AGAIN FOR THE WEEKEND.
&&

.UPDATE...WILL BE ISSUING A WIND ADVISORY FOR SAN BERNARDINO COUNTY
DESERT THROUGH 6 AM TUESDAY.

THE MAIN SLUG OF MOISTURE ENDED UP BEING FURTHER SOUTH...HITTING
SOUTHERN SAN BERNARDINO AND SOUTHERN MOHAVE COUNTY THE HARDEST.
THROUGH LATE AFTERNOON WE HAD RECEIVED RAINFALL TOTALS OF 0.75 TO
1.00 INCH AROUND YUCCA VALLEY CALIFORNIA. MOHAVE COUNTY FLOOD
CONTROL ALERT NETWORK SHOWS SEVERAL GAGES WITH 1 TO 2 INCHES OF RAIN
OVER THE PAST 12 HOURS.

WITH REGARD TO SNOW. AUTOMATED SITES AS WELL AS OUR OBSERVERS IN
KYLE CANYON REPORTED BETWEEN 6 AND 15 INCHES AS OF 6-7 PM.
AGAIN...AMOUNTS COULD HAVE BEEN MUCH HIGHER IF MOISTURE PLUM HAD
SHIFTED NORTH. SURFACE OBSERVATIONS AS WELL AS SATELLITE SHOWS LIGHT
SNOW SHOWERS OVER CENTRAL NYE AND WESTERN LINCOLN COUNTIES.
DOWNGRADED SOUTHERN NEVADA ZONES TO A WINTER WEATHER ADVISORY AS 3
TO 5 INCHES POSSIBLE THE REST OF THE NIGHT AS TROUGH MOVES THROUGH.
DID CANCEL WINTER WEATHER PRODUCTS FOR INYO AND SAN BERNARDINO
COUNTIES AS SYSTEM WINDS DOWN OUT WEST.
&&

.AVIATION...FOR MCCARRAN...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO
THE EARLY MORNING HOURS WHILE SCATTERED SNOW SHOWERS LINGER ALONG
THE SURROUNDING THE MOUNTAINS THE REST OF TONIGHT. WINDS WILL LIKELY
BECOME NORTHWESTERLY AROUND NOON TUESDAY WITH JUST A FEW OR
SCATTERED CLOUDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WIDESPREAD RAIN AND SNOW WILL CONTINUE INTO THE EARLY
MORNING HOURS IN MOHAVE COUNTY WHILE SHOWERS DIMINISH ELSEWHERE.
GUSTY WESTERLY WINDS WILL BECOME NORTHERLY IN AREAS NORTH OF LAS
VEGAS. ONLY FEW OR SCATTERED CLOUDS ARE EXPECTED TUESDAY WITH
FAIRLY LIGHT WINDS.
&&

.PREV DISCUSSION...300 PM PST MON DEC 7...THE LATEST
RADAR...SATELLITE AND SURFACE OBSERVATIONS ARE INDICATING WIDESPREAD
PRECIPITATION FALLING OVER MUCH OF SAN BERNARDINO...MOHAVE...AND
CLARK COUNTIES. CURRENT SNOW LEVELS ARE AROUND 4000 FEET AND THE
CURRENT WINTER WEATHER PRODUCTS ARE RIGHT ON AND NO CHANGES WILL BE
NEEDED. CURRENT MODEL GUIDANCE IS SHOWING THE TROUGH TO CONTINUE TO
DEEPEN AS IT PUSHES SOUTH AND EAST ALONG WITH A DEEP SURFACE LOW
MOVING DIRECTLY OVER SOUTHERN NEVADA. THIS WILL HELP PULL UP
ADDITIONAL MOISTURE WITH THE GREATEST THREAT OF MODERATE TO HEAVY
RAIN/SNOW OVER MOHAVE COUNTY...POSSIBLY UP TO A QUARTER INCH OF
RAINFALL WITH 1-2 INCHES OF SNOW PER HOUR. AREAS WEST AND NORTH WILL
SEE LIGHTER AMOUNTS...SUCH AS A TENTH TO A QUARTER INCH. MODELS ARE
STILL SHOWING BROAD UPWARD MOTION THROUGH 03Z BEFORE TAPERING OFF
FROM WEST TO EAST. EXPECT PRECIPITATION TO FALL FOR AT LEAST A FEW
MORE HOURS. THE COLD FRONT ITSELF IS PUSHING SOUTHEAST THOUGH
CENTRAL CALIFORNIA WITH MODERATE TO HEAVY PRECIPITATION OVER THE
WESTERN SLOPES OF THE SOUTHERN SIERRA. THERE IS SOME SPILLOVER
OCCURRING AND STILL THINK THAT THE VALLEYS OF INYO COUNTY WILL SEE
SNOWFALL ACCUMULATIONS. THE COLD FRONT IS FORECAST TO REACH SOUTHERN
NEVADA BETWEEN 07Z-10Z AND ITS STILL POSSIBLE THAT ANY REMAINING
MOISTURE WILL CHANGE TO SNOW BEFORE ENDING...MAINLY ABOVE 2500 FEET.
HOWEVER ACCUMULATIONS BELOW 4000 FEET ARE NOT LIKELY. EXPECT
PRECIPITATION TO END BEFORE SUNRISE OVER MOST LOCATIONS AS MUCH
COLDER AIR CONTINUES TO ADVECT INTO THE AREA. THERE ARE STILL
EXPECTED TO BE A FEW RAIN/SNOW SHOWERS OVER MOHAVE AND LINCOLN
COUNTY EARLY TUESDAY BEFORE ENDING DURING THE AFTERNOON.
TEMPERATURES WILL REMAIN RATHER COOL ON TUESDAY AND ARE EXPECTED TO
BE AROUND 10-15 DEGREES BELOW NORMAL. WEAK HIGH PRESSURE IS FORECAST
TO MOVE OVER THE AREA WEDNESDAY WITH SLIGHTLY WARMER TEMPERATURES
AND CONTINUED DRY CONDITIONS.
&&

.LONG TERM...FOR THE THURSDAY THROUGH MONDAY TIME FRAME...THE LATEST
MODEL RUNS ARE GENERALLY INDICATING A NEARLY ZONAL FLOW WITH SOME
WEAK WAVES IN THE FLOW. UNFORTUNATELY...TIMING OF SAID WAVES WILL
BE PROBLEMATIC AND MODELS VARY WITH THAT TIMING. OVERALL IT LOOKS
LIKE THE FLOW WILL BE FAIRLY MOIST THROUGH THE PERIOD. THE FIRST
WAVE WILL BRING DECENT PRECIPITATION CHANCES TO MUCH OF THE AREA
ROUGHLY THURSDAY AND THURSDAY NIGHT. PRECIPITATION CHANCES DECREASE
FRIDAY AND FRIDAY NIGHT BETWEEN WAVES BUT KEPT SLIGHT CHANCE TO
CHANCE POPS DUE TO THE MOIST FLOW. THE NEXT WAVE WILL MOVE THROUGH
ROUGHLY SATURDAY AND SATURDAY NIGHT WITH INCREASED PRECIPITATION
CHANCES. GFS THEN WANTS TO GRADUALLY BUILD A WEAK RIDGE OVER THE
AREA SUNDAY INTO MONDAY BUT THE ECMWF HOLDS THE SHORTWAVE TROUGH AND
PRECIPITATION CHANCES BACK OVER THE AREA THROUGH SUNDAY NIGHT BEFORE
BUILDING THE RIDGE IN ON MONDAY. LEANED TOWARD THE SLOWER AND WETTER
ECMWF WHICH WAS CLOSE TO THE INHERITED FORECAST...KEEPING SLIGHT
CHANCE TO CHANCE POPS SUNDAY AND SUNDAY NIGHT AND GOING DRY MONDAY.
NOT LOOKING AT ANY MAJOR TEMPERATURE FLUCTUATIONS THROUGH THE LONG
TERM WITH THIS ZONAL FLOW WITH MAX TEMPS MAYBE JUST A LITTLE BELOW
NORMAL FOR THE MOST PART.
&&

.AVIATION...FOR MCCARRAN...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO
THE EARLY MORNING HOURS WHILE SCATTERED SNOW SHOWERS LINGER ALONG
THE SURROUNDING THE MOUNTAINS THE REST OF TONIGHT.
WINDS WILL LIKELY BECOME NORTHWESTERLY AROUND NOON TUESDAY WITH JUST
A FEW OR SCATTERED CLOUDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WIDESPREAD RAIN AND SNOW WILL CONTINUE INTO THE EARLY
MORNING HOURS IN MOHAVE COUNTY WHILE SHOWERS DIMINISH ELSEWHERE.
GUSTY WESTERLY WINDS WILL BECOME NORTHERLY IN AREAS NORTH OF LAS
VEGAS. ONLY FEW OR SCATTERED CLOUDS ARE EXPECTED TUESDAY WITH
FAIRLY LIGHT WINDS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR NVZ014-015-
     018-019.
AZ...WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR AZZ001-003.
CA...WIND ADVISORY UNTIL 6 AM PST TUESDAY FOR CAZ523>526.
&&

PIERCE/GORELOW/HARRISON

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 7, 5:48 AM PST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
548 AM PST MON DEC 7 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-080700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
548 AM PST MON DEC 7 2009 /648 AM MST MON DEC 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW FOR ELEVATIONS ABOVE 4000 FEET WILL BE THE MAIN HAZARD TODAY
AND TONIGHT. WIDESPREAD PRECIPITATION WILL OCCUR ACROSS THE REGION
TODAY AND THIS EVENING THEN WILL TAPER OFF FROM WEST TO EAST
OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES CAN BE
GENERALLY BE EXPECTED ABOVE 4000 FEET. MOUNTAINS ABOVE 7000 FEET
IN SOUTHERN NEVADA AND NORTHWEST ARIZONA...ALONG WITH THE SOUTHERN
SIERRA...MAY SEE 1 TO 2 FEET. ESMERALDA AND CENTRAL NYE COUNTIES
SHOULD SEE THE LEAST AMOUNTS BUT STILL 4 TO 8 INCHES BY LATE THIS
EVENING. WINTER STORM WARNINGS ARE IN EFFECT THROUGH TONIGHT...SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. STEADY RAINFALL
IN THE LOWER DESERT WILL MAINLY PRODUCE HAZARDOUS DRIVING
CONDITIONS DUE TO SLICK ROADS. RAINFALL AMOUNTS BETWEEN A
HALF-INCH AND AN INCH WILL BE COMMON. SIGNIFICANT FLOODING IS NOT
EXPECTED THOUGH LOCAL RUNOFF PROBLEMS MAY LEAD TO MINOR STREET
FLOODING OR PONDING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY AND WEDNESDAY WILL BE DRY BEFORE A WEAKER PACIFIC STORM
MOVES INLAND THURSDAY BRINGING LIGHTER AMOUNTS OF RAIN AND SNOW.
ANOTHER PACIFIC STORM WITH THE POTENTIAL FOR WIDESPREAD
PRECIPITATION IS FORECAST TO MOVE INTO THE REGION SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

In the hours before

Local storm report, Dec 7, 7:04 PM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
704 PM PST MON DEC 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY SNOW       2 SSW MT. CHARLESTON    36.25N 115.63W
12/07/2009  M15.0 INCH       CLARK              NV   MESONET

            MEASURED SNOWFALL THROUGH 6 PM PST AT RAINBOW CANYON
            SNOTEL. ELEVATION 7975 FEET.

0600 PM     HEAVY SNOW       4 WNW MT. CHARLESTON    36.31N 115.68W
12/07/2009  M9.0 INCH        CLARK              NV   MESONET

            MEASURED SNOWFALL THROUGH 6 PM PST AT LEE CANYON SNOTEL.
            ELEVATION 8626 FEET.

0600 PM     HEAVY SNOW       5 WNW MT. CHARLESTON    36.32N 115.70W
12/07/2009  M7.0 INCH        CLARK              NV   MESONET

            MEASURED SNOWFALL THROUGH 6 PM PST AT BRISTLECONE TRAIL
            SNOTEL. ELEVATION 8979 FEET.

0600 PM     HEAVY SNOW       MT. POTOSI              35.97N 115.50W
12/07/2009  M6.0 INCH        CLARK              NV   PUBLIC

            MEASURED 6 INCHES AT THE BOY SCOUT CAMP NEAR MT. POTOSI.
            REPORT RELAYED TO NWS BY WEATHER SPOTTER FROM PAHRUMP.

0630 PM     HEAVY SNOW       MT. CHARLESTON          36.28N 115.62W
12/07/2009  M12.0 INCH       CLARK              NV   CO-OP OBSERVER

            MEASURED SNOWFALL THROUGH 630 PM PST BY THE NEVADA
            DIVSION OF FORESTRY IN KYLE CANYON.

&&

BPIERCE

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.